Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Springfield, MO

February 27, 20114 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 27, 2011, 11:45 PM CST for 4 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2011, 11:45 PM CST (05:45 UTC)
Expired
Feb 28, 2011, 12:30 AM CST
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Phelps County, MO, Shannon County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 7:24 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS53 KSGF 280545
SVRSGF
MOC065-161-203-215-280630-
/O.NEW.KSGF.SV.W.0010.110228T0545Z-110228T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 1230 AM CST.

* AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  EDGAR SPRINGS TO 4 MILES NORTH OF LICKING TO 4 MILES SOUTHWEST OF
  BENDAVIS...MOVING EAST AT 70 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE HOUSTON...LICKING...RAYMONDVILLE...SALEM
  AND SUMMERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3721 9225 3728 9226 3754 9191 3790 9188
      3786 9153 3779 9153 3779 9132 3771 9131
      3769 9116 3759 9116 3759 9131 3751 9131
      3750 9121 3742 9122 3741 9117 3726 9116
      3725 9112 3721 9113 3715 9104 3714 9104
TIME...MOT...LOC 0545Z 276DEG 61KT 3780 9186 3756 9184
          3726 9222
WIND...HAIL 60MPH 1.00IN

$$

BOXELL
2 follow-up statements
725 
WWUS53 KSGF 280610
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CST MON FEB 28 2011

MOC161-280620-
/O.CAN.KSGF.SV.W.0010.000000T0000Z-110228T0630Z/
PHELPS MO-
1210 AM CST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHELPS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHERN MISSOURI.

&&

LAT...LON 3714 9104 3721 9225 3728 9226 3747 9190
      3771 9162 3779 9157 3779 9132 3771 9131
      3769 9116 3759 9116 3759 9131 3751 9131
      3750 9121 3742 9122 3741 9117 3726 9116
      3725 9112 3721 9113
TIME...MOT...LOC 0610Z 276DEG 61KT 3775 9133 3751 9131
          3721 9169

$$

MOC065-203-215-280630-
/O.CON.KSGF.SV.W.0010.000000T0000Z-110228T0630Z/
SHANNON MO-TEXAS MO-DENT MO-
1210 AM CST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR DENT...NORTHERN TEXAS AND NORTHERN SHANNON COUNTIES...

AT 1207 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SLIGO TO
TURTLE TO EUNICE...MOVING EAST AT 70 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE HOUSTON...LICKING...RAYMONDVILLE...SALEM
AND SUMMERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHERN MISSOURI.

&&

LAT...LON 3714 9104 3721 9225 3728 9226 3747 9190
      3771 9162 3779 9157 3779 9132 3771 9131
      3769 9116 3759 9116 3759 9131 3751 9131
      3750 9121 3742 9122 3741 9117 3726 9116
      3725 9112 3721 9113
TIME...MOT...LOC 0610Z 276DEG 61KT 3775 9133 3751 9131
          3721 9169
WIND...HAIL 60MPH 1.00IN

$$

BOXELL
328 
WWUS53 KSGF 280628
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CST MON FEB 28 2011

MOC065-203-215-280639-
/O.EXP.KSGF.SV.W.0010.000000T0000Z-110228T0630Z/
SHANNON MO-TEXAS MO-DENT MO-
1228 AM CST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR DENT...NORTHERN TEXAS AND
NORTHERN SHANNON COUNTIES WILL EXPIRE AT 1230 AM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHERN MISSOURI.

LAT...LON 3714 9104 3721 9225 3728 9226 3747 9190
      3771 9162 3779 9157 3779 9132 3771 9131
      3769 9116 3759 9116 3759 9131 3751 9131
      3750 9121 3742 9122 3741 9117 3726 9116
      3725 9112 3721 9113
TIME...MOT...LOC 0629Z 276DEG 61KT 3771 9092 3747 9091
          3717 9129

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:03 PM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Feb 27, 6:03 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CST SUN FEB 27 2011

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 519 PM CST SUN FEB 27 2011/

THERE ARE TWO MAIN AREAS OF FOCUS INTO EARLY THIS EVENING. THE FIRST
WILL BE ACROSS NORTH CENTRAL ARKANSAS WHERE THE HRRR IS INSISTENT ON
BREAKING OUT CONVECTION. HOWEVER...LATEST OBJECTIVE ANALYSIS
CONTINUES TO INDICATE QUITE A CAP IN PLACE ACROSS THIS REGION. THERE
IS A WEAK UPPER LEVEL IMPULSE CURRENTLY LOCATED ACROSS EASTERN
OKLAHOMA THAT MAY ACT TO WEAKEN THE CAP ACROSS THIS REGION. THE
COMBINATION OF ASCENT WITH THIS FEATURE AND LIFT OVER THE COMPLEX
TERRAIN OF NORTHERN ARKANSAS MAY BE ENOUGH FOR A FEW ISOLATED
SURFACE BASED STORMS TO GET GOING IN THE NEXT FEW HOURS. WE HAVE
RECENTLY HAD ONE CELL TRY AND FIRE ACROSS BOONE COUNTY
ARKANSAS...BUT THE CAP WON THAT BATTLE.

A SECOND AREA OF CONCERN THROUGH EARLY EVENING WILL BE ACROSS
NORTHEAST OKLAHOMA AS THE LATEST SURFACE ANALYSIS AND SHORT RANGE
GUIDANCE INDICATES A WEAK AREA OF CONVERGENCE FROM OKLAHOMA CITY TO
AROUND WAURIKA OKLAHOMA. THIS AREA OF CONVERGENCE ALSO CORRESPONDS
NICELY TO AN AREA OF TOWERING CUMULUS. AS THIS AREA OF CONVERGENCE
SHIFTS EAST WITH THAT LEAD IMPULSE...THERE IS THE POTENTIAL FOR THE
CAP TO BE BROKEN AROUND THE INDIAN NATION TURNPIKE IN EASTERN
OKLAHOMA.

IF STORMS CAN GO IN EITHER PLACE...THE LACK OF STRONG LINEAR FORCING
COMBINED WITH AMBIENT SHEAR PROFILES WILL SUPPORT DISCRETE
SUPERCELLS WITH ALL MODES OF SEVERE POSSIBLE.

LATER THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...THE MAIN DRY
LINE AND TRIPLE POINT REGION WILL MOVE OUT TOWARDS SOUTHWEST
MISSOURI. MEANWHILE...AN AREA OF STRONG HEIGHT FALLS WILL ACCOMPANY
THESE FEATURES...POSING YET ANOTHER THREAT FOR SEVERE STORMS. DISCRETE
CELLS ARE AGAIN FAVORED...ESPECIALLY CLOSER TO THE TRIPLE POINT
WHERE EFFECTIVE CLOUD LAYER WIND FIELDS WILL HAVE A STRONG NORMAL
COMPONENT TO THE DRY LINE. BY ABOUT 06Z...THE COLD FRONT WILL BEGIN
TO ACCELERATE SOUTH SUGGESTING ANY ONGOING CONVECTION WOULD
TRANSITION TO A LINEAR OR QLCS MODE.

SCHAUMANN

&&

.DISCUSSION...

FORECAST CHALLENGE CONTINUES TO BE CHANCES FOR SEVERE STORMS
THROUGH TONIGHT

THIS AFTERNOON THROUGH TONIGHT...FORECAST REMAINS COMPLEX. THE
FIRST OF A FEW UPPER AIR OBSERVATIONS HAVE BEEN LAUNCHED TO
ASSESS THE CURRENT CAP STRENGTH.

WARM FRONT HAS CLEARED CENTRAL MISSOURI AND ROUGHLY EXTENDS FROM
JUST EAST OF WICHITA KS TO CLINTON MO AND NEAR ST. LOUIS. AS
EXPECTED CONVECTION IS FIRING IN KANSAS AS A LEAD IMPULSE ENTERS
FROM THE SOUTHWEST. TO THIS POINT CONVECTION HAS BEEN ON THE NORTH
SIDE OF THE WARM FRONT. THIS LEAD WAVE IS AFFECTING THE WARM
SECTOR AS WELL. VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF
CLOUD COVER ACROSS SW MO...E OK AND MUCH OF ARK. LAPS INDICATES
THAT SURFACE BASED CIN IS WEAKENING...ESPECIALLY JUST TO THE SOUTH
OF THE WARM FRONT...AND WILL BE AWAITING CONFIRMATION FROM THE 21Z
RAOB AND WATCHING RADAR TRENDS CLOSELY. STILL THINKING THAT THE
TWO AREAS TO WATCH IN THE SHORT TERM WILL BE NEAR THE WARM FRONT
AND FROM CENTRAL ARK TO THE NORTHEAST. BUT WILL NEED TO KEEP A
WARY EYE ON THE CAP OVER E OK.

HEADING INTO TONIGHT...SEVERE RISKS REMAIN CONDITIONAL BASED ON
THE STRENGTH OF THE CAP AND WHETHER OR NOT THE DRY LINE MAKES IT
INTO THE AREA PRIOR TO THE COLD FRONT ACCELERATING AND TAKING IT
OVER. TRENDS FROM THE RUC AND HRRR SHORT TERM MODELS INDICATE THAT
SHEAR WILL BE QUITE STOUT WITH 0-6KM BULK SHEAR NEAR 60KT AND
0-1KM SHEAR OF 40KT. EXPECTATIONS FOR INSTABILITY HAVE NOT CHANGED
WITH MLCAPE IN THE 750 TO 1250 J/KG RANGE. WILL BE CLOSELY
WATCHING E OK FOR CONVECTIVE DEVELOPMENT AS WE WOULD BE ON THE
RECEIVING END OF STORMS THAT INITIATE IN THAT REGION. SUBSEQUENT
SOUNDINGS AT 00Z AND 03Z WILL CONTINUE TO MONITOR THE EVOLUTION OF
CAP STRENGTH AND IF INCOMING LARGE SCALE LIFT IS EFFECTIVELY
REMOVING THE CAP. HIGHEST CONCERN WILL BE FOR ANY SUPERCELLS THAT
FIRE ALONG THE DRY LINE. SHEAR AND STORM MOTION VECTORS CUT ACROSS
THE DRY LINE...WHICH INDICATES THAT THESE CELLS COULD MOVE OFF THE
DRY LINE AND POSE AN INCREASED RISK FOR TORNADOES. THE
SOUTHEASTERN THIRD OF THE AREA IS MOST PRONE TO THIS RISK.
AGAIN...THIS RISK IS CONDITIONAL ON BREAKING THE CAP AND ASSUMING
THE COLD FRONT DOES NOT TAKE OVER THE DRY LINE TOO SOON. THE
WINDOW OF OPPORTUNITY FOR THE DRY LINE TO BE IN PLAY IS THIS
EVENING THROUGH ABOUT 09Z. AS WE PROGRESS THROUGH THE OVERNIGHT...
SFC LOW PRESSURE RIDING ALONG THE INCOMING COLD FRONT WILL MOVE
INTO ILLINOIS AND THIS WILL ACCELERATE THE FORWARD PROGRESS OF THE
COLD FRONT...ENDING THE RISK FOR SEVERE FROM NORTHWEST TO
SOUTHEAST PRIOR TO DAYBREAK MONDAY.

MONDAY...STORM SYSTEM WILL QUICKLY EXIT EAST WITH LINGERING
CHANCES FOR SHOWERS DURING THE MORNING ACROSS CENTRAL MISSOURI.
STRATUS FIELD BEHIND THE FRONT SHOULD THIN A BIT DURING THE
AFTERNOON AND LEAD TO AT LEAST PARTIAL CLEARING. COLD AIR
ADVECTION WILL BE MOST PRONOUNCED MONDAY MORNING...THOUGH
PROSPECTS OF SOME SOLAR INSOLATION WILL LEAD TO A MODEST REBOUND
IN TEMPERATURES WITH AFTERNOON READINGS IN THE MID 40S.

STORM SYSTEM EXITS THE REGION AND HIGH PRESSURE BUILDS IN FOR
TUESDAY. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE END
OF THE WEEK.SOUTHERLY WINDS WILL RETURN ON THE BACK SIDE OF THE
SURFACE HIGH LATE TUESDAY AFTERNOON AHEAD OF ANOTHER WEAK COLD
FRONT MOVING DOWN EARLY WEDNESDAY. THIS WILL ONLY KNOCK DOWN
TEMPERATURES SLIGHTLY AND NO PRECIP IS EXPECTED WITH THIS PASSAGE.

A QUIET DAY IS ANTICIPATED FOR THURSDAY BEFORE THE NEXT STORM
SYSTEM MOVES IN THE CENTRAL PLAINS REGION FOR THE END OF THE WEEK
AND WEEKEND. AN UPPER LEVEL SYSTEM WILL BE DIVING OUT OF THE
ROCKIES LATE FRIDAY INTO EARLY SATURDAY AT THE SAME TIME A COLD
FRONT WILL BE SLOWLY MOVING DOWN THE PLAINS REGION. THIS SPELLS A
GOOD CHANCE OF RAIN ACROSS SOUTHEAST KANSAS AND THE OZARKS. THE
RAIN WILL END BY LATE SATURDAY AND TEMPERATURES FOR THE WEEKEND
WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR.

GRIFFIN

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...CURRENTLY GUSTY
SOUTHWESTERLY WINDS AND A BROKEN TO OVERCAST VFR STATUS DECK ARE
OCCURRING OVER THE AREA. A WARM FRONT THAT PASSED THROUGH THE AREA
IS NOW STALLED FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL MISSOURI.
THIS FRONT WILL BEGIN TO PUSH SOUTH AS A COLD FRONT LATER THIS
EVENING INTO THE OVERNIGHT HOURS...WITH SOME SHOWER AND
THUNDERSTORM ACTIVITY POSSIBLE ALONG THE FRONT AS IT PASSES
THROUGH THE REGION. A FEW OF THIS STORMS COULD BECOME STRONG TO
SEVERE. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM ACTIVITY. BEHIND THE FRONT SOME LINGERING SHOWERS WILL
BE POSSIBLE INTO EARLY MONDAY MORNING. STRONG AND GUSTY NORTHERLY
WINDS WILL THEN OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS
ON MONDAY BEHIND THE FRONT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 27, 10:32 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 PM CST SUN FEB 27 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1032 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

 THUNDERSTORMS CONTINUE TO DEVELOPED ALONG AND JUST NORTH OF A
 COLD FRONT THAT WAS GENERALLY LOCATED FROM JOPLIN TO ROLLA AT
 1030 PM THIS EVENING. THESE STORMS ARE BEGINNING TO LINE OUT AS
 THE COLD FRONT OVERTAKES THEM...WITH THE PRIMARY THREAT BEING
 LARGE HAIL TO THE SIZE OF GOLF BALLS. THERE WILL REMAIN A WIND
 AND ISOLATED TORNADO THREAT FOR ANY STORMS THAT CAN REMAIN ALONG
 OR JUST AHEAD OF THE FRONT THIS EVENING INTO THE EARLY OVERNIGHT
 HOURS...GENERALLY ACROSS SOUTHERN MISSOURI. THE MAIN THREAT FOR
 SEVERE STORMS WILL QUICKLY END FROM NORTHWEST TO SOUTHEAST
 OVERNIGHT...WITH THE SEVERE THREAT ENDING ACROSS SOUTH CENTRAL
 MISSOURI BY 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING SOUTH
 OF THE INTERSTATE 44 CORRIDOR AND MAYBE NEEDED OVERNIGHT ACROSS
 SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Feb 27, 11:15 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             LEBANON                 37.68N 92.66W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 27, 11:16 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             PLEASANT HOPE           37.46N 93.27W
02/27/2011  M0.25 INCH       POLK               MO   EMERGENCY MNGR

            ALSO HAD 40 TO 50 MPH WINDS.

&&

KURTZ
Local storm report, Feb 27, 11:18 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             1 N CONWAY              37.52N 92.82W
02/27/2011  M0.88 INCH       LACLEDE            MO   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 27, 11:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             GROVESPRING             37.40N 92.61W
02/27/2011  M1.00 INCH       WRIGHT             MO   PUBLIC

&&

KURTZ
Local storm report, Feb 27, 11:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             GROVESPRING             37.40N 92.61W
02/27/2011  M1.00 INCH       WRIGHT             MO   PUBLIC

&&

KURTZ
Local storm report, Feb 27, 11:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             GROVESPRING             37.40N 92.61W
02/27/2011  M1.00 INCH       WRIGHT             MO   PUBLIC

&&

KURTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:39 PM CSTTornado WarningSGFBarton, Jasper51 min
Feb 27, 9:14 PM CSTTornado WarningSGFBarton, Cedar, Dade46 min
Feb 27, 9:19 PM CSTTornado WarningSGFMiller, Morgan26 min
Feb 27, 9:36 PM CSTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski39 min
Feb 27, 9:42 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon47 min
Feb 27, 9:44 PM CSTTornado WarningSGFPolk46 min
Feb 27, 9:54 PM CSTSevere Thunderstorm WarningSGFCedar, Dade51 min
Feb 27, 10:03 PM CSTSevere Thunderstorm WarningSGFJasper, Newton42 min
Feb 27, 10:07 PM CSTTornado WarningSGFDallas, Laclede, Polk38 min
Feb 27, 10:15 PM CSTSevere Thunderstorm WarningSGFHickory, Polk45 min
Feb 27, 10:35 PM CSTSevere Thunderstorm WarningSGFDade, Lawrence38 min
Feb 27, 10:38 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede52 min
Feb 27, 10:39 PM CSTTornado WarningSGFCamden, Laclede, Phelps, Pulaski, Texas51 min
Feb 27, 10:59 PM CSTSevere Thunderstorm WarningSGFGreene17 min
Feb 27, 11:15 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski and 3 more45 min
Feb 27, 11:31 PM CSTTornado WarningSGFDent, Phelps17 min
Feb 28, 2:25 PM CSTRiver Flood WarningSGFVernon40 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.